An update 8 months in @ Stage 4
Hi all, hope you fine people are doing as well as you can?
Not been on for a while and I find myself often forgetting I have bowel cancer until the treatment side effects cause mischief.
Since treatment started in February I have had a pretty easy ride. The PICC line I had fitted eventually had to be removed as it was originally set at 3cm and ended up at 8cm protruding on the day they took it out. It often was a pain to draw bloods on, although always flushed well.
I am now hardcore with the Hickman line fitted and since this has been fitted I have noticed the amount of 5FU that gets drained from the pump is much more. The little balloon in the pump is now always empty rather than having a fair bit left over.
I have managed to also gain a god bit of weight. In December I weighted about 9.5 stone. Now I weigh in at 13.5! Photos attached showing me in Dec 2016 and then in June 2017 after we renewed our wedding vows in Jersey.
The only side effects I seem to get are skin related with rash and spots probably from the cetuximab. It used to clear up wihtin a week of the last treatment and leave me wiht a clear week, but the symptoms are starting to linger up until the next cycle now.
I get down from time to time sometimes thinking about how long I have left. Pressed my oncilogist a few times and he remains of the view surgery unlikely and Christie have knocked me back for any HIPEC etc.
Having said that, I'm a lucky lad who has not needed to take any time off work, I have a good employer who will accomodate anything I need and I have a fantastic wife who has had my back since this started and continues to make a real difference as to how I tackle this.
Had 14 cycles now. Only disappointed this seems to be the way matters will probably go until I'm worm food. Not that I am stopped from doing anything though.
Stopped the irinitecan (sp) a few cycles back so no longer have to endure the cold cap. Just 5FU and Cetuximab now.
2 scans have show no new mets or any spread. Ascites completely gone and everything is reducing.
Keep at it everyone!